Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 64, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 2, 2013, 6:16 PM CDT for Fayette County, Gonzales County, Lavaca County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2013, 6:16 PM CDT (23:16 UTC)
- Expired
- Apr 2, 2013, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Fayette County, TX, Gonzales County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 6:25 PM CDT | HAIL 1.25 | 1 Nw Flatonia, TX | QUARTER TO HALF DOLLAR SIZE HAIL |
| Apr 2, 6:40 PM CDT | HAIL 0.7 | 3 Ese Flatonia, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
262 WUUS54 KEWX 022316 SVREWX TXC149-177-285-030000- /O.NEW.KEWX.SV.W.0064.130402T2316Z-130403T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 616 PM CDT TUE APR 2 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FAYETTE COUNTY... NORTHEASTERN GONZALES COUNTY... NORTHWESTERN LAVACA COUNTY... * UNTIL 700 PM CDT. * AT 611 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF FLATONIA...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE MULDOON AND SCHULENBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2991 9704 2964 9686 2956 9723 2973 9731 TIME...MOT...LOC 2316Z 248DEG 24KT 2968 9717 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:39 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 2, 3:39 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 PM CDT TUE APR 2 2013 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... STRONG-SEVERE CONVECTION FIRING ON TWO FRONTS THIS AFTERNOON WITH A SEVERE WATCH ALREADY IN EFFECT FOR ALL BUT THE SRN CWA THRU 11 PM. THE RAPIDLY DEVELOPING STORMS ACROSS THE NERN CWA APPEAR TO BE ASSOCIATED WITH A RETURNING FRONTAL BOUNDARY/WARM AIR ADVECTION AHEAD OF THE SLOW MOVING COLD FRONT IN CENTRAL TX. MEANWHILE ANOTHER AREA OF CONVECTION FIRING OVER WEST TX AHEAD OF THE UPPER SYSTEM OVER THE 4-CORNERS REGION THAT WILL SLOWLY TRACK EASTWARD ACROSS THE TX PANHANDLE AND TOWARD THE RED RIVER. THE COMBINATION OF THESE FEATURES WILL RESULT IN A DEVELOPING ORGANIZED MCS OR SQUALL LINE MOVING IN FROM WEST THIS EVENING...AS THE CONVECTION INCREASES ALONG THE COLD FRONT AND MOVES SEWD INTO THE NWRN CWA LATER THIS EVENING...TRACKING ESEWD INTO THE ERN CWA IN THE EARLY MORNING HOURS. CONTINUING AVERAGE QPF VALUES OF 0.50-1 INCH WEST TO 1-2 INCHES EAST...HOWEVER WILL ADD MENTION OF LOCALLY HEAVY RAIN 3-5 INCHES DUE TO SLOW MOVEMENT OF THE FRONT AND DURATION OF THIS EVENT. NOT ANTICIPATING A FLASH FLOOD WATCH AT THIS POINT WAS FLASH FLOOD GUIDANCE REMAINS FAIRLY HIGH. SHOULD SEE DECREASE IN CONVECTION FROM THE WEST WED MORNING WITH ANOTHER ROUND OF POST FRONTAL SHOWERS WEDNESDAY AFTERNOON/EVENING AS THE UPPER TROUGH...THEN ENDING LATE WEDNESDAY EVENING ON THE BACK SIDE OF THE UPPER TROUGH. && .LONG TERM (THURSDAY THROUGH TUESDAY)... DRIER-COOLER BREEZY CONDITIONS DEVELOPING BEHIND THE UPPER TROUGH THURSDAY INTO FRIDAY AS AN UPPER RIDGE BUILDS IN FROM THE WEST. MORE WESTERLY OR ZONAL FLOW FOR WEEKEND WILL RESULT IN SLY LOW LEVEL RETURN FLOW...AND THEREFORE MORE CLOUDS AND HUMIDITY FOR THE WEEKEND. COULD SEE A FEW STREAMERS SHOWERS EAST BY SUNDAY MORNING WITH INCREASING CHANCES FOR SHOWERS/STORMS EARLY NEXT WEEK AS THE NEXT UPPER TROUGH DIGS INTO THE INTER MOUNTAIN WEST/NWRN MEXICO AND S TX COMES UNDER THE INFLUENCE OF THE MOIST SWLY FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 70 49 71 48 / 80 70 30 - 0 AUSTIN BERGSTROM INTL AIRPORT 63 69 46 70 42 / 80 70 30 - 0 NEW BRAUNFELS MUNI AIRPORT 64 73 47 73 44 / 80 50 20 0 0 BURNET MUNI AIRPORT 60 66 46 69 45 / 80 50 30 - 0 DEL RIO INTL AIRPORT 65 72 49 78 54 / 70 30 10 0 0 GEORGETOWN MUNI AIRPORT 62 66 44 69 44 / 80 70 30 - 0 HONDO MUNI AIRPORT 64 76 47 77 46 / 70 50 10 0 0 SAN MARCOS MUNI AIRPORT 63 72 47 72 45 / 80 50 20 - 0 LA GRANGE - FAYETTE REGIONAL 65 72 50 69 46 / 80 70 30 - 0 SAN ANTONIO INTL AIRPORT 65 74 49 74 48 / 80 50 10 0 0 STINSON MUNI AIRPORT 65 75 50 74 47 / 70 50 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 2, 1:05 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 105 PM CDT TUE APR 2 2013 TXZ171>173-183>194-202>209-217>225-228-031815- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 105 PM CDT TUE APR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A THREAT OF LOCALLY HEAVY RAINFALL MAY BECOME MORE DOMINANT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE THREAT OF STRONG STORMS MAY LINGER INTO WEDNESDAY MORNING...HOWEVER THE MAIN IMPACT WILL LIKELY BE LOCALLY HEAVY RAINFALL...CAUSING LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 2, 5:33 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 4 W SUNSET VALLEY 30.23N 97.88W
04/02/2013 M77 MPH TRAVIS TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300229
JPBLocal storm report, Apr 2, 5:35 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN 3 W HORSESHOE BAY 30.54N 98.40W
04/02/2013 M1.33 INCH LLANO TX COCORAHS
1 HOUR RAINFALL
&&
EVENT NUMBER EWX1300230
JPBLocal storm report, Apr 2, 5:38 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 ENE ROUND ROCK 30.53N 97.63W
04/02/2013 E0.88 INCH WILLIAMSON TX PUBLIC
&&
EVENT NUMBER EWX1300231
JPBLocal storm report, Apr 2, 6:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HEAVY RAIN 1 SE SUNSET VALLEY 30.22N 97.81W
04/02/2013 M1.50 INCH TRAVIS TX COCORAHS
36 MIN RAINFALL
&&
EVENT NUMBER EWX1300232
JPBLocal storm report, Apr 2, 6:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY RAIN 3 N AUSTIN 30.35N 97.75W
04/02/2013 M1.00 INCH TRAVIS TX COCORAHS
30 MIN
&&
EVENT NUMBER EWX1300233
JPBLocal storm report, Apr 2, 6:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HEAVY RAIN 5 NNW AUSTIN 30.37N 97.78W
04/02/2013 M2.90 INCH TRAVIS TX TRAINED SPOTTER
45 MIN RAINFALL
&&
EVENT NUMBER EWX1300234
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:18 PM CDT | Special Weather Statement | EWX | Llano | 27 min |
| Apr 2, 1:56 PM CDT | Special Weather Statement | EWX | Burnet | 49 min |
| Apr 2, 2:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 38 min |
| Apr 2, 2:36 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 39 min |
| Apr 2, 3:07 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 38 min |
| Apr 2, 3:30 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 45 min |
| Apr 2, 3:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 39 min |
| Apr 2, 3:40 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 110 min |
| Apr 2, 3:44 PM CDT | Special Weather Statement | EWX | Caldwell | 46 min |
| Apr 2, 3:48 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 3 hr |
| Apr 2, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 52 min |
| Apr 2, 4:09 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 51 min |
| Apr 2, 4:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 44 min |
| Apr 2, 4:29 PM CDT | Special Weather Statement | EWX | Fayette | 46 min |
| Apr 2, 4:36 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 3 hr |
| Apr 2, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca | 49 min |
| Apr 2, 5:01 PM CDT | Special Weather Statement | EWX | Travis | 44 min |
| Apr 2, 5:15 PM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 105 min |
| Apr 2, 5:30 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Travis | 45 min |
| Apr 2, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 52 min |
| Apr 2, 5:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 41 min |
| Apr 2, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 63 min |
| Apr 2, 6:32 PM CDT | Special Weather Statement | EWX | Bastrop | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.